MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION HIP; STEM, HIP, FH, 450 SERIES, SIZE8MM

ENCORE MEDICAL L.P. FOUNDATION HIP; STEM, HIP, FH, 450 SERIES, SIZE8MM
Model Number 931-28-748
Health Effect - Clinical Code Pain (1994)
Date of Event 11/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Second revision surgery - patient had previous hip revision surgery and was still experiencing pain.Surgeon elected to remove the stem that was implanted (not djo) and revise it to another system (not djo).He requested a new liner with a larger head option.So, we revised the liner from 28mm diameter to 32mm option.
 
Additional Manufacturer Narrative
Corrected data: see d.1., d.2., d.4., d.11 & g.5.Manufacturer narrative: the reason for this revision surgery was reported as pain.The previous revision surgery and the revision surgery detailed in this event occurred 2.7 years apart.The liner in vivo time is 3.9 years, from the primary surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to pain.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION HIP
Common Device Name
STEM, HIP, FH, 450 SERIES, SIZE8MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key9511010
Report Number1644408-2019-01263
Device Sequence Number19387128
Product Code JDI
UDI-Device Identifier00888912099431
UDI-Public(01)00888912099431
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K961890
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Model Number931-28-748
Device Catalogue Number450-01-080
Device Lot Number538C1019
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
497-28-105 LOT 632C1043.; 932-28-248 LOT 722F1000.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR